Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 24, 2007, 6:48 PM CDT for Brown County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 24, 2007, 7:15 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:50 PM CDT | HAIL 1 | Brownwood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:49 AM CDT | Tornado Watch | SPC | 11 hr |
| Apr 24, 3:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 242348 TORSJT TXC049-250015- /O.NEW.KSJT.TO.W.0028.070424T2348Z-070425T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 648 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 715 PM CDT * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BROWNWOOD...MOVING EAST AT 25 MPH. HAIL UP TO BASEBALL SIZE IS ALSO LIKELY WITH THIS STORM. * THE TORNADO IS EXPECTED TO BE NEAR... EARLY BY 655 PM CDT... BLANKET BY 715 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3192 9906 3164 9905 3171 9868 3198 9886 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 5:14 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 24, 5:14 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 514 PM CDT TUE APR 24 2007 .UPDATE... ADDED TORNADO WATCH NUMBER 179 TO ZONE PACKAGE. ALSO...ADJUSTED POPS FOR THIS EVENING TO MATCH NEW WATCH AND RADAR TRENDS. OTHERWISE...NO OTHER CHANGES. 23/HUBER && .PREV DISCUSSION... /ISSUED 425 PM CDT TUE APR 24 2007/ SHORT TERM... LATEST SURFACE ANALYSIS PLACES COMBINATION FRONTAL BOUNDARY AND DRYLINE ALONG AND EAST OF A HASKELL...TO SAN ANGELO...TO OZONA LINE. WEST OF THIS BOUNDARY...SURFACE WINDS ARE MAINLY FROM THE WEST IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 40 MPH. APPEARS THE SURFACE BOUNDARY WILL NOT BE MOVING MUCH DURING THE NEXT SEVERAL HOURS. WITH THE POTENTIAL FOR CONTINUED LOW-LEVEL FORCING ALONG THE SURFACE BOUNDARY...DECIDED TO ISSUE ANOTHER TORNADO WATCH NUMBER 179 UNTIL 11 PM CDT TONIGHT. THIS NEW WATCH INCLUDES IRION COUNTY...TOM GREEN COUNTY...AND CROCKETT COUNTY. ONCE THIS SYSTEM MOVES EAST OVERNIGHT TONIGHT...EXPECT THE THUNDERSTORM POTENTIAL TO MOVE EAST OF WEST CENTRAL TEXAS AS WELL. COOLER TEMPERATURE NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD FOR THE SHORT TERM. LONG TERM... NORTHWEST FLOW ALOFT DOMINATES TEXAS AS THE LONG TERM BEGINS. A MINOR SHORTWAVE MOVING ACROSS NORTH TEXAS FRIDAY AND FRIDAY NIGHT MAY INITIATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE BIG COUNTRY. A WEAK COLD FRONT...MOVING SOUTH ACROSS NORTH TEXAS MAY ALSO SERVE AS A SURFACE FOCUS. THUS...WILL CONTINUE LOW POPS FOR THOSE TWO PERIOD. OTHERWISE...THE LONG TERM LOOKS DRY WITH AFTERNOON HIGHS WARMING TO AROUND 90 BY THE FIRST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 76 49 77 / 30 10 10 0 SAN ANGELO 59 82 49 81 / 30 0 0 0 JUNCTION 60 83 47 82 / 70 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-FISHER- IRION-JONES-NOLAN-STERLING-TAYLOR-TOM GREEN. LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BROWN-COLEMAN- CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS-TAYLOR-TOM GREEN. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COKE-FISHER-NOLAN- STERLING. && 23/HUBER
Hazardous weather outlook, Apr 24, 2:56 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT TUE APR 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE WEATHER CONTINUES THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF A COLEMAN...BRADY...JUNCTION LINE. THUNDERSTORMS CONTINUE DEVELOP ACROSS WEST CENTRAL TEXAS AS A DRY LINE MOVES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT ACROSS WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 24, 1:33 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL BAIRD 32.40N 99.40W
04/24/2007 E1.00 INCH CALLAHAN TX AMATEUR RADIO
&&
08Special weather statement, Apr 24, 4:11 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 411 PM CDT TUE APR 24 2007 TXZ140-242215- BROWN TX- 411 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR BROWN COUNTY... AT 408 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF BROOKESMITH...OR ABOUT 10 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 25 MPH. THIS STORM CONTINUES TO STRENGTHEN...AND MAY NEED TO BE UPGRADED TO A WARNING SHOULD THIS STRENGTHENING CONTINUE. * THE STRONG THUNDERSTORM WILL BE NEAR... BROWNWOOD BY 430 PM CDT EARLY BY 440 PM CDT OWENS BY 450 PM CDT BLANKET BY 505 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 5:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 15 W EDEN 31.22N 100.10W
04/24/2007 E1.75 INCH CONCHO TX BROADCAST MEDIA
GOLFBALL SIZE HAIL ON HIGHWAY 87 NEAR THE TOM GREEN AND
CONCHO COUNTY LINE.
&&
07Local storm report, Apr 24, 6:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 3 N EDEN 31.26N 99.84W
04/24/2007 E0.88 INCH CONCHO TX AMATEUR RADIO
NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR
&&
KHOEPPNERLocal storm report, Apr 24, 6:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 5 NW EDEN 31.27N 99.90W
04/24/2007 E1.75 INCH CONCHO TX LAW ENFORCEMENT
&&
MCINTYRELocal storm report, Apr 24, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL EDEN 31.22N 99.84W
04/24/2007 E0.88 INCH CONCHO TX AMATEUR RADIO
NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO DOWNTOWN EDEN.
&&
KHOEPPNERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:40 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 50 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 47 min |
| Apr 23, 9:06 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 54 min |
| Apr 23, 9:58 PM CDT | Tornado Warning | SJT | Jones | 32 min |
| Apr 24, 4:11 AM CDT | Lake Wind Advisory | SJT | Brown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more | 15 hr |
| Apr 24, 4:11 AM CDT | Wind Advisory | SJT | Coke, Fisher, Nolan, Sterling | 15 hr |
| Apr 24, 4:13 AM CDT | Red Flag Warning | SJT | Coke, Fisher, Irion, Jones, Nolan, Sterling and 2 more | 16 hr |
| Apr 24, 11:03 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 42 min |
| Apr 24, 11:18 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 27 min |
| Apr 24, 11:47 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 28 min |
| Apr 24, 11:51 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 9 min |
| Apr 24, 11:57 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 48 min |
| Apr 24, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 30 min |
| Apr 24, 12:31 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 44 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 31 min |
| Apr 24, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 41 min |
| Apr 24, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Apr 24, 5:19 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 26 min |
| Apr 24, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 17 min |
| Apr 24, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Apr 24, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| Apr 24, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 24 min |
| Apr 24, 6:07 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 23 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 47 min |
| Apr 24, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 45 min |
| Apr 24, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 24 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 47 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 29 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 46 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.